Alert archive / Virginia / Flash Flood Warnings in 2008
Flash Flood Warning 12, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at May 9, 2008, 2:00 AM EDT for Henry County, Pittsylvania County, City of Danville, Virginia; Caswell County, Rockingham County, North Carolina. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2008, 2:00 AM EDT (06:00 UTC)
- Expired
- May 9, 2008, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Caswell County, NC, Rockingham County, NC, City of Danville, VA, Henry County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 84 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 3:15 AM EDT | FLASH FLOOD | 3 Ese Axton, VA | MUDSLIDE ON ROUTE 58 HAS CLOSED ONE LANE. |
| May 9, 3:30 AM EDT | FLASH FLOOD | 2 Nw Aiken Summit, VA | FALL CREEK OUT OF ITS BANKS...FLOODED ROUTE 650 |
| May 9, 4:00 AM EDT | FLASH FLOOD | 1 Se Chalk Level, VA | NORTH MEADOWS ROAD CLOSED DUE TO HIGH WATER. |
| May 9, 4:00 AM EDT | FLASH FLOOD | 4 E Chalk Level, VA | JOHNSON MILL ROAD CLOSED DUE TO HIGH WATER. |
| May 9, 7:00 AM EDT | FLASH FLOOD | Danville City, VA | FALL CREEK WAS FLOODING WATER STREET AND HALIFAX STREET IN DANVILLE. EVACUATIONS WERE NEEDED FROM 2 HOMES AND A CHURCH. WATER WAS STILL RISING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 75 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 6.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRNK 090602
FFWRNK
NCC033-157-VAC089-143-590-091200-
/O.NEW.KRNK.FF.W.0012.080509T0600Z-080509T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
200 AM EDT FRI MAY 9 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA
NORTHERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA
CITY OF DANVILLE IN SOUTH CENTRAL VIRGINIA
SOUTHEASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA
PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 800 AM EDT.
* AT 159 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM NUMEROUS THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTOVER
HILLS...SWANSONVILLE...STRAIGHTSTONE...SANDY RIVER...RINGGOLD...
KEELING...JAVA...GRETNA...DRY FORK...CLIMAX...CHATHAM...CHALK
LEVEL...BLAIRS...AXTON AND AIKEN SUMMIT.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3706 7910 3638 7925 3653 7956 3656 7971
3661 7981 3695 7941 3709 7912
TIME...MOT...LOC 0600Z 180DEG 0KT 3659 7937
$$
AMS1 follow-up statement
000
WGUS71 KRNK 090805 RRA
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
405 AM EDT FRI MAY 9 2008
NCC033-157-VAC089-143-590-091200-
/O.CON.KRNK.FF.W.0012.000000T0000Z-080509T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCKINGHAM NC-CASWELL NC-CITY OF DANVILLE VA-HENRY VA-PITTSYLVANIA VA-
405 AM EDT FRI MAY 9 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM EDT FOR THE
CITY OF DANVILLE... PITTSYLVANIA...SOUTHEASTERN HENRY...NORTHERN
CASWELL AND NORTHEASTERN ROCKINGHAM COUNTIES...
AT 403 AM EDT...RUN-OFF FROM OVERNIGHT THUNDERSTORMS CONTINUES TO
PRODUCE FLASH FLOOD PROBLEMS OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTOVER
HILLS...SWANSONVILLE...STRAIGHTSTONE...SANDY RIVER...RINGGOLD...MT
AIRY...KEELING...JAVA...GRETNA...DRY FORK...CLIMAX...CHATHAM...CHALK
LEVEL...BLAIRS...AXTON AND AIKEN SUMMIT
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EDT FRIDAY MORNING FOR
NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.
LAT...LON 3706 7910 3638 7925 3653 7956 3656 7971
3661 7981 3695 7941 3709 7912
TIME...MOT...LOC 0805Z 180DEG 0KT 3659 7937
$$
RCSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at May 9, 1:44 AM EDT, 16 minutes earlier.
Area forecast discussion, May 9, 1:44 AM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
144 AM EDT FRI MAY 9 2008
.SYNOPSIS...
A COLD FRONT ARRIVES AS AN AREA OF LOW PRESSURE MOVES ALONG THE
MASON DIXON LINE TONIGHT. A STRONGER AREA OF LOW PRESSURE WILL
TAKE A SIMILAR TRACK ON SUNDAY. A TROUGH DEVELOPING IN THE EASTERN
UNITED STATES WILL PROVIDE MORE OPPORTUNITIES FOR SHOWERS AND
THUNDERSTORMS NEXT WEEK.
&&
.NEAR TERM /THROUGH TODAY/...
STRONG UPPER LOW MOVING ACROSS KY IS FCST TO BECOME AN OPEN WAVE
AS IT LIFTS NORTHEASTWARD INTO THE CENTRAL APPALACHIANS TONIGHT.
AHEAD OF THIS SYSTEM THE AIRMASS IS PRETTY MOIST...PWATS FCST TO
PEAK BETWEEN 1.5 TO 1.7 EARLY TONIGHT...AND SURFACE DEWPOINTS IN
THE LOWER 60S. DEEP CONVECTION IS EXPECTED TO DEVELOP WITHIN THIS
MOISTURE RICH ENVIRONMENT...PRECIPITATION BECOMING WIDESPREAD THIS
EVENING.
POTENTIAL FOR SEVERE DEEP CONVECTION DEPENDS ON HOW MUCH SUN WE
GET LATE THIS AFTERNOON. DENSE CLOUD COVER PREVAILED INTO THE
EARLY AFTN...BUT HAS BEEN THINNING WITH TIME. AS TEMPS INCREASE
THIS WILL RESULT IN INCREASING INSTABILITY NEEDED TO FUEL THE
DEVELOPMENT OF STRONGER STORMS. CAPES ARE FCST TO PEAK AT AROUND
1500 J/KG THIS EVENING. SHEAR IS ABUNDANT...SRH FCSTS NEAR 200
M2/S2 FOR THIS EVENING. THE NET RESULT SHOULD BE THE FORMATION OF
DEEP CONVECTION WITH POTENTIAL FOR SEVERE THUNDERSTORM
CELLS...SOME OF WHICH MAY HAVE SUPERCELL STRUCTURES. MAIN TIME
FRAME TO WATCH FOR SEVERE DEEP CONVECTION WILL BE FROM 21 TO 06
UTC.
WITH THE HIGH PWATS...WILL ALSO NEED TO CLOSELY MONITOR FOR HEAVY
RAINFALL...ESPECIALLY IF THUNDERSTORM LINE SEGMENTS BEGIN TO
TRAIN. ATTM...WIND FLOW LOOKS PROGRESSIVE ENOUGH TO KEEP THE
STORMS MOVING...BUT IT TRAINING DOES DEVELOP...RAIN AMOUNTS WILL
STACK UP QUICKLY. GREATEST THREAT FOR HEAVY RAINFALL LOOKS TO BE
BETWEEN 00 TO 06Z...WITH FOCUS ON THE BLUE RIDGE AND POINTS EAST.
A PWAT OF 1.6 INCHES IS 170% OF NORMAL. FORTUNATELY FFG IS HIGH
NOW. LOOKS LIKE IT WILL TAKE 2.5 TO 3.5 INCHES TO CAUSE FLASH
FLOODING...SO DO NOT THINK THERE IS A NEED FOR A FLASH FLOOD
WATCH ATTM.
HAVE STAYED CLOSE TO THE FASTER GFS WITH THE MOVEMENT OF THE SFC
LOW...SO TAPER OFF PRECIP PRETTY QUICKLY DURING THE DAY FRIDAY.
WITH THE LOW PULLING OUT TO THE NORTHEAST FRIDAY AFTERNOON THERE
WILL BE SOME CLEARING. NOT MUCH COLD ADVECTION FRIDAY
BEHIND THIS SYSTEM...SO TEMPS SHOULD REMAIN MILD.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
QUICK SHOT OF SHWS ALONG REMNANT BOUNDARY FROM FRIDAYS LOW
PRESSURE AGREED UPON BY NAM/GFS/SREF SO INC POPS MAINLY IN THE
HIGH TERRITORY...ALTHOUGH SOME SHOWERS SHOULD SURVIVE EAST OF THE
BLUE RIDGE INTO SATURDAY MORNING. ANOTHER CHC OF STRONG STORMS ON
SUNDAY...WITH H3 JET STREAK TAKING AIM ON THE PIEDMONT...AND AREA
OF LOW PRESSURE PASSING THROUGH THE OHIO VALLEY. WEDGE WILL BE
REMAINING FOR PART OF THE DAY IN THE EAST...WHICH SHOULD ALLOW FOR
POTENT LLVL SHEAR AS OCCLUSION/WARM FRONT APPROACHES FROM THE SOUTH
AND WEST. CONSIDERING THE POTENTIAL FOR HVY RAINS LEADING UP TO
THIS EVENT...WATER PROBLEMS MAY DEVELOP WITH THE GROUND SATURATED.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
ACTIVE PATTERN TAKING SHAPE DURING THE LONG TERM...WITH RIDGE IN
THE WEST AND TROUGH IN THE EAST. SHRTWVS EJECTING FROM ALEUTIAN
LOW WILL BE DIRECTED INTO THE MIDWEST...ONLY AMPLIFYING THE
EASTERN TROUGH FURTHER BY THURSDAY/FRIDAY. BASICALLY FOLLOWED THE
ECMWF...ALTHOUGH THE GFS IS IN GOOD AGREEMENT THIS FAR OUT.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
STRONG TSTMS WITH HEAVY RAINFALL WILL STILL BE AFFECTING DANVILLE
FOR THE NEXT COUPLE OF HOURS...AND WILL BE COMING CLOSE TO LYH.
FURTHER WEST...SHOWERS WILL STILL BE AFFECTING THOSE AIRPORTS AS
THE SFC LOW CONTINUES TO TACK EASTWARD INTO WV. I EXPECT LOWERING
CIGS ALL SITES OVERNIGHT IN THE LULL PERIOD AS THE TSTMS SHIFT
EAST OF THE AREA AND BEFORE THE STRONGER WINDS ON THE BACK SIDE OF
THE SFC LOW AFFECT THE AREA FRIDAY MORNING. I HAVE TAKEN ALL SITES
TO LOW MVFR OR IFR CIGS.
CIGS AND VSBYS WILL GRADUALLY IMPROVE BETWEEN DAYBREAK AND NOON
FRIDAY AS WESTERLY WINDS BEHIND THE FRONT BEGIN THE DRYING
PROCESS. BLF AND LWB WILL BE THE SLOWEST TO LIFT WITH THE UPSLOPE
FLOW.
A WARM FRONT WILL MOVE BACK NORTHWARD THROUGH THE AREA SATURDAY.
THIS WILL LIKELY BRING ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS...ALONG WITH POSSIBLE MVFR/IFR CONDITIONS.
FINALLY... ANOTHER STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH
THE REGION LATE SUNDAY. THIS WILL BRING ANOTHER ROUND OF SHOWERS
AND THUNDERSTORMS...ALONG WITH POSSIBLE MVFR/IFR CONDITIONS. WINDS
MAY BE STRONG AND GUSTY BEHIND THIS LOW PRESSURE LATE SUNDAY NIGHT
AND MONDAY.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR VAZ032>035-
043>047-058-059.
NC...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR NCZ003>006-020.
WV...NONE.
&&
SYNOPSIS...KM
NEAR TERM...PM
SHORT TERM...KM
LONG TERM...KM
AVIATION...JJ/PMHazardous weather outlook, May 8, 11:37 AM EDT, 14 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE BLACKSBURG VA 1137 AM EDT THU MAY 8 2008 VAZ007-010-011-018>020-WVZ042>045-091545- TAZEWELL-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE- GREENBRIER- 1137 AM EDT THU MAY 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND INTO TONIGHT. CONDITIONS MAY BECOME FAVORABLE FOR A FEW OF THESE STORMS TO BE SEVERE. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE WEATHER IS POSSIBLE SUNDAY AFTERNOON. THUNDERSTORMS...WITH DAMAGING WINDS AND HAIL...ARE POSSIBLE ALONG A STRONG COLD FRONT THAT WILL CROSS THE MID ATLANTIC REGION SUNDAY AFTERNOON AND EVENING. BEHIND THE FRONT...STRONG GUSTY NORTHWEST WINDS WILL PERSIST THROUGH THE DAY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR EVENING. SPOTTER ACTIVATION MAY BE NEEDED SUNDAY. NCZ001>006-018>020-VAZ009-012>017-022>024-032>035-043>047-058-059- 091545- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-SMYTH-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 1137 AM EDT THU MAY 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND INTO TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING IN THE MOUNTAINS OF NORTH CAROLINA...AND MOVE NORTHEASTWARD INTO THE FOOTHILLS AND PIEDMONT OF NORTH CAROLINA...AND SOUTHWEST VIRGINIA. CONDITIONS WILL BE FAVORABLE FOR SOME OF THESE STORMS TO BECOME SEVERE. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT...BUT THERE IS ALSO THE POTENTIAL FOR A FEW OF THESE STORMS TO PRODUCE TORNADOES. IN ADDITION TO THE THREAT OF SEVERE THUNDERSTORMS...HEAVY RAINFALL IS ALSO EXPECTED. THE STORMS THAT DEVELOP ARE EXPECTED TO BE HEAVY RAIN PRODUCERS. WIDESPREAD RAINFALL OF ONE TO ONE AND A HALF INCHES IS EXPECTED...WITH LOCALLY HEAVIER AMOUNTS OF 2 INCHES OR MORE POSSIBLE. FLASH FLOOD GUIDANCE INDICATES IT WILL TAKE RAINFALL OF CLOSE TO THREE INCHES TO PRODUCE MORE THAN MINOR FLOOD PROBLEMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE WEATHER IS POSSIBLE SUNDAY AFTERNOON. THUNDERSTORMS...WITH DAMAGING WINDS AND HAIL...ARE POSSIBLE ALONG A STRONG COLD FRONT THAT WILL CROSS THE MID ATLANTIC REGION SUNDAY AFTERNOON AND EVENING. BEHIND THE FRONT...STRONG GUSTY NORTHWEST WINDS WILL PERSIST THROUGH THE DAY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY BE NEEDED AGAIN SUNDAY.
In the hours before
Local storm report, May 9, 12:02 AM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1202 AM EDT FRI MAY 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM DENSE FOG 10 N NATHALIE 37.08N 78.95W
05/08/2008 CAMPBELL VA LAW ENFORCEMENT
TREES DOWN ON HWY 40 NEAR STOVAL
&&
TWLocal storm report, May 9, 12:04 AM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1204 AM EDT FRI MAY 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG 10 N NATHALIE 37.08N 78.95W
05/08/2008 CAMPBELL VA LAW ENFORCEMENT
TREES DOWN ON HWY 40 NEAR STOVAL
&&
TWSpecial weather statement, May 9, 1:09 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 109 AM EDT FRI MAY 9 2008 NCZ006-VAZ044-058-090615- CASWELL NC-HALIFAX VA-PITTSYLVANIA VA- 109 AM EDT FRI MAY 9 2008 AT 107 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTHWEST OF YANCEYVILLE...OR ABOUT 3 MILES EAST OF BETHEL...MOVING EAST AT 35 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...PROVIDENCE AT 115 AM EDT...HAMER...BLANCH AT 120 AM EDT...SEMORA...MILTON AT 130 AM EDT...ALTON...TURBEVILLE AT 150 AM EDT...CLUSTER SPRINGS AT 200 AM EDT...VIRGILINA...SOUTH BOSTON AT 205 AM EDT... EXPECT RAINFALL AMOUNTS OF HALF TO ONE INCH THROUGH 200 AM. STONEFIELD
Special weather statement, May 9, 1:11 AM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 111 AM EDT FRI MAY 9 2008 NCZ005-VAZ043-044-090615- ROCKINGHAM NC-PITTSYLVANIA VA-HENRY VA- 111 AM EDT FRI MAY 9 2008 AT 107 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTHWEST OF WENTWORTH...OR ABOUT 5 MILES SOUTHWEST OF EDEN...MOVING NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...EDEN...HARRISONS CROSSROADS AT 120 AM EDT...DRAPER...OREGON HILL AT 125 AM EDT...CASCADE...AIKEN SUMMIT AT 135 AM EDT...MAYFIELD AT 140 AM EDT...SANDY RIVER AT 150 AM EDT... WESTOVER HILLS...SWANSONVILLE AT 200 AM EDT... EXPECT RAINFALL AMOUNTS OF HALF TO ONE INCH THROUGH 200 AM. STONEFIELD
Special weather statement, May 9, 1:46 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 146 AM EDT FRI MAY 9 2008 VAZ058-059-090645- HALIFAX VA-CHARLOTTE VA- 146 AM EDT FRI MAY 9 2008 AT 142 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES EAST OF MILTON...OR ABOUT 8 MILES WEST OF ALTON...MOVING NORTHEAST AT 33 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...ALTON...TURBEVILLE AT 155 AM EDT...CLUSTER SPRINGS AT 205 AM EDT...VIRGILINA AT 210 AM EDT...SOUTH BOSTON AT 215 AM EDT... SCOTTSBURG...HITESBURG AT 225 AM EDT...DRYBURG...STAUNTON RIVER STATE PARK AT 230 AM EDT... EXPECT RAINFALL AMOUNTS OF HALF TO ONE INCH THROUGH 300 AM. STONEFIELD
Special weather statement, May 9, 1:48 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 148 AM EDT FRI MAY 9 2008 NCZ006-VAZ044-058-090645- CASWELL NC-HALIFAX VA-PITTSYLVANIA VA- 148 AM EDT FRI MAY 9 2008 AT 146 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES WEST OF DANVILLE CITY...OR ABOUT OVER WESTOVER HILLS...MOVING EAST AT 34 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...BLAIRS AT 155 AM EDT...RINGGOLD...DANVILLE AIRPORT AT 200 AM EDT...RINGGOLD...KEELING AT 205 AM EDT...ELMO...INGRAM AT 220 AM EDT...RIDGEWAY AT 225 AM EDT...LEDA AT 235 AM EDT... EXPECT RAINFALL AMOUNTS OF HALF TO ONE INCH THROUGH 300 AM. STONEFIELD
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:03 PM EDT | Tornado Warning | RNK | Carroll, Floyd, Patrick | 42 min |
| May 8, 8:07 PM EDT | Severe Thunderstorm Warning | RNK | Craig | 30 min |
| May 8, 8:20 PM EDT | Tornado Warning | RNK | Patrick | 40 min |
| May 8, 8:44 PM EDT | Tornado Warning | RNK | Bedford, Campbell, Franklin, Pittsylvania | 46 min |
| May 8, 8:45 PM EDT | Tornado Warning | RNK | Franklin, Henry, Patrick | 30 min |
| May 8, 9:02 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Roanoke, Rockbridge, City of Buena Vista and 2 more | 58 min |
| May 8, 9:16 PM EDT | Tornado Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 59 min |
| May 8, 9:25 PM EDT | Tornado Warning | RNK | Franklin, Henry, Pittsylvania | 50 min |
| May 8, 9:45 PM EDT | Tornado Warning | RNK | Henry, Patrick, City of Martinsville | 45 min |
| May 8, 9:48 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 57 min |
| May 8, 9:56 PM EDT | Severe Thunderstorm Warning | RNK | Amherst | 23 min |
| May 8, 10:14 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 61 min |
| May 8, 10:15 PM EDT | Flash Flood Warning | RNK | Henry, City of Martinsville | 6 hr |
| May 8, 10:22 PM EDT | Severe Thunderstorm Warning | RNK | Henry | 53 min |
| May 8, 10:30 PM EDT | Severe Thunderstorm Warning | RNK | Henry, City of Martinsville | 23 min |
| May 8, 10:42 PM EDT | Flash Flood Warning | RNK | Campbell, Pittsylvania | 6 hr |
| May 8, 11:05 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax | 55 min |
| May 8, 11:15 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax, Pittsylvania | 90 min |
| May 9, 12:22 AM EDT | Flash Flood Warning | RNK | Franklin, Henry, Pittsylvania | 6 hr |
| May 9, 12:39 AM EDT | Flash Flood Warning | RNK | Appomattox, Campbell | 6 hr |
| May 9, 12:50 AM EDT | Flash Flood Watch | RNK | Amherst, Appomattox, Bedford, Buckingham, Campbell, Charlotte and 8 more | 4 hr |
| May 9, 1:14 AM EDT | Flash Flood Warning | RNK | Henry, Patrick | 6 hr |
| May 9, 1:54 AM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 61 min |
| May 9, 3:55 AM EDT | Flash Flood Warning | RNK | Henry, City of Martinsville | 6 hr |
| May 9, 5:15 AM EDT | Areal Flood Warning | RNK | Campbell, Pittsylvania | 5 hr |
| May 9, 6:09 AM EDT | Areal Flood Warning | RNK | Franklin, Henry, Pittsylvania | 4 hr |
| May 9, 6:15 AM EDT | Areal Flood Warning | RNK | Appomattox, Campbell | 4 hr |
| May 9, 6:45 AM EDT | Areal Flood Warning | RNK | Henry, Patrick | 6 hr |
| May 9, 7:10 AM EDT | Flash Flood Warning | RNK | Henry, Pittsylvania, City of Danville | 6 hr |
| May 9, 10:04 AM EDT | River Flood Warning | RNK | Pittsylvania, City of Danville | 26 hr |
| May 9, 10:04 AM EDT | River Flood Warning | RNK | Halifax | 36 hr |
| May 9, 10:04 AM EDT | River Flood Warning | RNK | Halifax | 54 hr |
| May 9, 6:14 PM EDT | River Flood Warning | RNK | Charlotte, Halifax | 10 hr |
| May 8, 8:54 PM EDT | Tornado Warning | RNK | Stokes, Surry | 51 min |
| May 8, 9:01 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Wilkes, Yadkin | 59 min |
| May 8, 9:23 PM EDT | Tornado Warning | RNK | Surry, Wilkes, Yadkin | 52 min |
| May 8, 9:59 PM EDT | Severe Thunderstorm Warning | RNK | Yadkin | 46 min |
| May 8, 11:49 PM EDT | Tornado Warning | RNK | Caswell, Rockingham | 56 min |
| May 9, 12:33 AM EDT | Tornado Warning | RNK | Surry, Yadkin | 42 min |
| May 9, 12:57 AM EDT | Flash Flood Warning | RNK | Caswell, Rockingham | 6 hr |
| May 9, 1:06 AM EDT | Severe Thunderstorm Warning | RNK | Stokes | 39 min |
Nearby
Flash Flood Warnings in Virginia, 2008Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.